MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1000 MED-EL CONCERT PIN
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user contacted audiology technical support after having a contraindicated mri done on (b)(6) 2023.The processor magnet reportedly repelled from the internal magnet and abnormal sound quality and sensation were experienced.The user sent to med-el the mri report that showed that a 3.0t mri was performed and there was no headwrap.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the recipient experienced magnet retention issue after magnetic resonance imaging (mri) performed at 3.0 tesla likely due to a demagnetization of the implant magnet.The instructions for use (ifu) for the concerned device clearly state that the concerned device is mri conditional for scanner field strengths of 0.2 tesla, 1.0 tesla and 1.5 tesla.Therefore the performed mri examination constitutes an abnormal use.Revision surgery is planned in (b)(6) 2023.
 
Event or Problem Description
The user contacted audiology technical support after having a contraindicated mri done on (b)(6) 2023.She denied pain or discomfort during the mri but when she got home, she reported the processor magnet repelled from the internal magnet.When she tried to wear it, she experienced an abnormal sound quality and sensation.The user sent med-el the mri report that showed that a 3.0 t mri was performed and there was no head-wrap.The user has decided to go ahead with revision surgery, it is likely to take place in (b)(6) 2023.
 
Additional Manufacturer Narrative
Conclusion: according to the information received from the field the recipient experienced magnet retention issue after magnetic resonance imaging (mri) performed at 3.0 tesla likely due to a demagnetization of the implant magnet.Device investigation confirmed a de-magnetized magnet.Other mechanical damages found are attributable to the removal surgery.The instructions for use (ifu) for the concerned device clearly state that the concerned device is mri conditional for scanner field strengths of 0.2 tesla, 1.0 tesla and 1.5 tesla.Therefore the performed mri examination constitutes an abnormal use.This is a final report.Correction to previous report: required intervention "yes".
 
Event or Problem Description
The user contacted audiology technical support after having a contraindicated mri done on (b)(6) 2023.The user denied pain or discomfort during the mri but when she got home, she reported the processor magnet repelled from the internal magnet.When she tried to wear it, she experienced an abnormal sound quality and sensation.The user sent med-el the mri report that showed that a 3.0 t mri was performed and there was no head-wrap.The user has been reimplanted on (b)(6)2023.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Conclusion: according to the information received from the field the recipient experienced magnet retention issue after magnetic resonance imaging (mri) performed at 3.0 tesla likely due to a demagnetization of the implant magnet.Device investigation confirmed a de-magnetized magnet.Other mechanical damages found are attributable to the removal surgery.The instructions for use (ifu) for the concerned device clearly state that the concerned device is mri conditional for scanner field strengths of 0.2 tesla, 1.0 tesla and 1.5 tesla.Therefore the performed mri examination constitutes an abnormal use.This is a final report.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key17457175
Report Number9710014-2023-00674
Device Sequence Number7236993
Product Code MCM
UDI-Device Identifier09008737083625
UDI-Public(01)09008737083625
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/01/2014
Device Model NumberMI1000 MED-EL CONCERT PIN
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer08/02/2023
08/02/2023
08/02/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date09/12/2023
02/27/2024
02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale